Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 30, 2015, 11:49 AM PDT for Santa Barbara County, Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 11:49 AM PDT (18:49 UTC)
- Expired
- Jul 30, 2015, 2:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 59 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750
WGUS56 KLOX 301849
FFWLOX
CAC083-111-302145-
/O.NEW.KLOX.FF.W.0018.150730T1849Z-150730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1149 AM PDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...
NORTH CENTRAL SANTA BARBARA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 245 PM PDT
* AT 1145 AM PDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
THUNDERSTORM PRODUCING HEAVY RAIN NEAR BIG PINE MOUNTAIN CAPABLE
OF PRODUCING FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HIGHWAY 33
FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA COUNTY LINE...BIG
PINE MOUNTAIN...AND HIGHWAY 166 IN THE THE CUYAMA VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 11974 3497 11967 3495 11964 3495 11961
3490 11954 3490 11938 3488 11938 3488 11928
3486 11928 3486 11925 3482 11924 3481 11923
3459 11917 3467 11986 3501 11984
$$
KITTELL2 follow-up statements
492
WGUS76 KLOX 302027
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
127 PM PDT THU JUL 30 2015
CAC083-111-302145-
/O.CON.KLOX.FF.W.0018.000000T0000Z-150730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
127 PM PDT THU JUL 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR
NORTHWESTERN VENTURA AND NORTH CENTRAL SANTA BARBARA COUNTIES...
AT 112 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED
RAINFALL AMOUNTS HAVE SO FAR INDICATED AS MUCH AS TWO AND A HALF
INCHES OF RAIN IN PARTS OF EASTERN SANTA BARBARA COUNTY AND NEARLY
TWO INCHES OF RAIN IN AREAS NEAR HIGHWAY 33 AND LOCKWOOD VALLEY ROAD
IN NORTHERN VENTURA COUNTY. DOPPLER RADAR ESTIMATED RAINFALL RATES
HAVE BEEN AS HIGH AS ONE TO TWO INCHES PER HOUR NEAR LOCKWOOD VALLEY
ROAD. FLASH FLOODING HAS LIKELY ALREADY OCCURRED OR IS IMMINENT
ACROSS LOCKWOOD VALLEY ROAD JUST EAST OF THE HIGHWAY 33
INTERSECTION.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING IF NOT ALREADY
INCLUDE... CUYAMA...WESTERN LOCKWOOD VALLEY... VENTUCOPA... REYES
PEAK... HIGHWAY 33 FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA
COUNTY LINE... BIG PINE MOUNTAIN... AND HIGHWAY 166 BETWEEN
TWITCHELL DAM AND THE CUYAMA VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3497 11974 3497 11967 3495 11964 3495 11961
3490 11954 3490 11938 3488 11938 3488 11928
3486 11928 3486 11925 3482 11924 3481 11923
3459 11917 3467 11986 3501 11984
$$
JACKSON666
WGUS76 KLOX 302147
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
237 PM PDT THU JUL 30 2015
CAC083-111-302147-
/O.EXP.KLOX.FF.W.0018.000000T0000Z-150730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
237 PM PDT THU JUL 30 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN VENTURA AND NORTH CENTRAL
SANTA BARBARA COUNTIES WILL EXPIRE AT 245 PM PDT...
DANGEROUS FLASH FLOODING IS STILL OCCURRING BUT HAS SHIFTED SOUTH TO
SOUTHWEST OF THE ORIGINAL WARNING AREA.
LAT...LON 3497 11974 3497 11967 3495 11964 3495 11961
3490 11954 3490 11938 3488 11938 3488 11928
3486 11928 3486 11925 3482 11924 3481 11923
3459 11917 3467 11986 3501 11984
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:55 AM PDT, 54 minutes earlier.
Area forecast discussion, Jul 30, 10:55 AM PDT, 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1055 AM PDT THU JUL 30 2015 UPDATED AVIATION DISCUSSION .SYNOPSIS... THERE IS A CHANCE OF THUNDERSTORMS TODAY FOR THE INTERIOR MOUNTAINS AND DESERTS WITH A SLIGHT CHANCE ELSEWHERE. THE THUNDERSTORM THREAT WILL BECOME CONFINED TO THE INTERIOR MOUNTAINS AND DESERTS THROUGH SATURDAY. BY MONDAY STABILIZING SOUTHWEST FLOW ALOFT WILL END THE THREAT OF THUNDERSTORMS WITH A RETURN TO SEASONAL TEMPERATURES. && .SHORT TERM (TODAY-SAT)... FORECAST FOR TODAY LOOKS TO BE IN GOOD SHAPE SO NO MAJOR CHANGES WERE MADE WITH THE MORNING UPDATE. JUST TWEAKED THE SKY GRID BASED ON CURRENT SATELLITE IMAGERY. THE NAM SEEMS TO BE DOING A GOOD JOB WITH THE LITTLE MID-LEVEL INVERTED TROUGH THAT IS MOVING THROUGH THE AREA. SCATTERED TO ISOLATED SHOWERS MOVING ACROSS LA AND VENTURA COUNTY THIS MORNING MATCH UP WELL WITH THE NAM INITIALIZATION OF THIS FEATURE. THE NAM SHOWS THE DISTURBANCE EXITING SLO COUNTY BY THIS EVENING...WHICH MATCHES UP WELL WITH THE SLIGHT CHANCE TO CHANCE THREAT OF SHOWERS AND THUNDERSTORMS SPREADING NORTHWARD TODAY. WILL RE-EVALUATE THE THUNDERSTORM CHANCES FOR THE COASTAL AND VALLEY AREAS FOR THIS EVENING WITH THE AFTERNOON UPDATE. THE THREAT SHOULD DECREASE LATER THIS AFTERNOON AND THIS EVENING AFTER THE SHORT-WAVE MOVES THROUGH...BUT WILL WAIT TO SEE HOW THINGS GO THIS AFTERNOON. ***FROM PREVIOUS DISCUSSION*** SKIES SHOULD BECOME PARTLY CLOUDY FROM SE TO NW ACROSS THE REGION TODAY...AND AT TIMES IT WILL LIKELY BE MOSTLY CLOUDY. LIFTING ASSOCD WITH THE APPROACHING VORT...AND INCREASING INSTABILITY WITH DAYTIME HEATING AND SLIGHT COOLING ALOFT SHOULD CAUSE SHOWER AND TSTM ACTIVITY TO DEVELOP LATER THIS MORNING ACROSS L.A. COUNTY...WITH THE CHANCE OF SHOWERS/STORMS EXPANDING NWWD...REACHING SLO COUNTY THIS AFTERNOON. WHILE THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY IS LIKELY TO BE IN THE MTNS AND ANTELOPE VALLEY...THERE WILL BE AT LEAST A SLIGHT CHANCE OF SOME SHOWERS/STORMS DRIFTING WWD INTO COASTAL AND VALLEY AREAS DUE TO THE EAST TO SOUTHEAST STEERING FLOW. PRECIPITABLE WATER VALUE ARE FORECAST TO JUMP TO ABOUT 2.1 INCHES...INDICATIVE OF A VERY MOISTURE RICH ENVIRONMENT. ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY TO INTENSE RAINFALL. WHILE THE STEERING FLOW LOOKS TO BE STRONG ENOUGH TO KEEP STORMS MOVING MORE QUICKLY THAN THOSE THAT WOULD NORMALLY PRODUCE FLASH FLOODING...THE AMOUNT OF AVAILABLE MOISTURE IN THE ATMOSPHERE AND THE POTENTIAL FOR STORMS TO TRAIN OVER ANY LOCATION WILL RAISE THE SPECTER OF FLASH FLOODING. THIS WILL BE MOST LIKELY IN HIGHER ELEVATIONS WHERE THERE WILL BE LESS OPPORTUNITY FOR RAIN TO EVAPORATE AS IT MOVES THROUGH THE DRIER LOW LAYERS. THEREFORE...FLASH FLOOD WATCHES HAVE BEEN ISSUED FOR THE ANTELOPE VALLEY...THE CUYAMA VALLEY...AND THE MOUNTAINS OF SBA...VTU AND L.A. COUNTIES (EXCLUDING THE SANTA MONICAS). HAVE ALSO EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE COLBY BURN AREA IN THE FOOTHILLS ABOVE THE SAN GABRIEL VALLEY. HEAVY RAINFALL ON ANY BURN AREA COULD BRING MUD AND DEBRIS FLOWS...BUT IT IS MOST LIKELY IN THE HIGHER TERRAIN OF LOS ANGELES COUNTY. MAX TEMPS WILL BE TRICKY TODAY...DUE TO THE OPPOSING FACTORS OF INCREASED CLOUD COVER AND WEAKER ONSHORE PRES GRADIENTS THAT MAY EVEN FLIP SLIGHTLY OFFSHORE. AT THIS POINT...BELIEVE THERE WILL BE SOME WARMING TODAY...UNLESS IT IS CLOUDIER THAN EXPECTED. WHERE THERE IS ENOUGH SUNSHINE...MAX TEMPS MAY WELL BE SEVERAL DEGREES HIGHER THAN THEY WERE ON WED. ALTHOUGH TEMPS WILL NOT NECESSARILY BE MUCH...IF AT ALL...ABOVE NORMAL...THE INCREASED HUMIDITY WILL MAKE FOR MORE DISCOMFORT FOR MOST PEOPLE. THE THREAT OF SHOWERS/TSTMS WILL END IN MOST COASTAL AND VALLEY AREAS THIS EVENING...BUT A SLIGHT CHANCE WILL PERSIST IN THE MTNS AND DESERTS...AND INTERIOR SECTIONS OF SLO AND SBA COUNTIES OVERNIGHT AND FRI MORNING. WITH DAYTIME HEATING...THE CHANCE OF SHWRS/TSTMS WILL INCREASE IN THE MTNS AND DESERTS FRI AFTERNOON AND EVENING. WHILE THE ATMOSPHERE WILL NOT BE QUITE AS MOISTURE RICH AS IT IS TODAY...HEAVY DOWNPOURS ARE STILL POSSIBLE. AT THIS TIME...DO NOT EXPECT MUCH SHOWER ACTIVITY W OF THE MTNS ON FRI. MAX TEMPS SHOULD BE ABOUT THE SAME AS THOSE OF TODAY IN MOST AREAS...POSSIBLY A BIT COOLER AS ONSHORE GRADS INCREASE. THE CHANCE OF SHOWERS/TSTMS WILL BE A BIT LOWER SAT...AND LIKELY CONFINED TO THE MTNS AND DESERTS DURING THE AFTERNOON AND EVENING HOURS. MAX TEMPS SHOULD NOT CHANGE TOO MUCH ON SAT. .LONG TERM (SUN-WED)...A BROAD TROUGH MOVING INTO THE ERN PACIFIC WILL CAUSE DRIER SWLY FLOW ALOFT TO GRADUALLY PUSH INTO THE REGION SUN...BUT THERE STILL MAY BE SOME AFTERNOON AND EVENING SHOWERS/TSTMS OVER THE L.A. COUNTY MTNS AND DESERTS. DRY WEATHER IS EXPECTED MON THROUGH WED. MAX TEMPS SHOULD GENERALLY BE CLOSE TO NORMAL FOR EARLY AUGUST IN MOST AREAS. && .AVIATION...30/1755Z... MARINE LAYER AROUND 010 THIS MORNING. ALL AIRPORTS IN VFR THIS MORNING. MODERATELY CONFIDENT THAT SHOWERS AND THUNDERSTORM CHANCES WILL DECREASE OVER THE COASTAL AND VALLEY LOCATIONS THIS AFTERNOON. KWJF KPMD AND KPRB HAVE A 20-30 PERCENT CHANCE OF A THUNDERSTORM THIS AFTERNOON AND EVENING...POSSIBLY LINGERING THROUGH MOST OF FRIDAY. STRATUS WILL BE GREATLY RESTRICTED DUE TO NEARBY CONVECTION...BUT EXPECTING A FEW RANDOM PATCHES TO BE AROUND SOME COASTAL AIRPORTS TONIGHT INTO FRIDAY MORNING. WEAKER THAN USUAL WINDS WILL PREVAIL TODAY...EXCEPT FOR POSSIBLE GUSTY WINDS NEAR ANY THUNDERSTORMS. KLAX...MODERATE CONFIDENCE IN VFR THROUGH FRIDAY...WITH A 30 PERCENT CHANCE OF IFR CIGS FORMING BECOMING 03 AND 17Z. MAIN THREAT OF CONVECTION HAS SHIFTED WELL INLAND...BUT THERE STILL IS A 10 PERCENT CHANCE OF A TSRM INTO THIS EVENING. KBUR...HIGH CONFIDENCE IN VFR THROUGH FRIDAY. MAIN THREAT OF CONVECTION HAS SHIFTED WELL INLAND...BUT THERE STILL IS A 10 PERCENT CHANCE OF A TSRM INTO THIS EVENING. && .MARINE...29/900 AM. UNSTABLE AIR IS PUSHING FROM SOUTH TO NORTH TODAY WITH A 20 PERCENT CHANCE OF A THUNDERSTORM FORMING OVER THE COASTAL WATERS. MODERATE TO HIGH CONFIDENCE OF NO THUNDERSTORMS EXPECTED AFTER THIS EVENING. 30 PERCENT CHANGE OF LOW GRADE SMALL CRAFT ADVISORY WINDS SOUTH OF POINT CONCEPTION TONIGHT AND FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS LIKELY OVER THE WEEKEND OVER THE OUTER WATERS...WITH CHOPPY CONDITIONS OVER THE INNER WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...SUKUP/DB AVIATION/MARINE...KITTELL SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU JUL 30 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-311300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS FOR MOST AREAS TODAY INTO TONIGHT. THE BEST CHANCES OF THUNDERSTORMS WILL BE OVER THE MOUNTAINS...DESERTS AND INTERIOR SECTIONS...BUT THERE WILL EVEN BE THE POSSIBILITY OF THUNDERSTORMS OVER COASTAL AND COASTAL VALLEY AREAS. IN THE MOUNTAINS AND DESERTS...THE STORMS COULD BE INTENSE ENOUGH TO GENERATE FLASH FLOODING. MUD AND DEBRIS FLOWS ARE POSSIBLE NEAR THE RECENT BURN AREA...INCLUDING THE COLBY AND PINE BURN AREAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE COASTAL WATERS THROUGH THIS EVENING. THERE WILL BE A MODERATE RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS...AND INTERIOR SECTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES FRIDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THEN...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:43 PM PDT | Flash Flood Warning | LOX | Los Angeles | 107 min |
| Jul 29, 9:07 PM PDT | Flash Flood Watch | LOX | Los Angeles, Santa Barbara | 25 hr |
| Jul 30, 1:29 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Jul 30, 1:48 PM PDT | Flash Flood Warning | LOX | Los Angeles, Ventura | 3 hr |
| Jul 30, 1:50 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 30, 2:29 PM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Jul 30, 2:47 PM PDT | Flash Flood Warning | LOX | Santa Barbara | 3 hr |
| Jul 30, 2:47 PM PDT | Flash Flood Warning | LOX | Los Angeles, Ventura | 3 hr |
| Jul 30, 3:09 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 30, 3:12 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles, Ventura | 48 min |
| Jul 30, 3:52 PM PDT | Severe Thunderstorm Warning | LOX | Ventura | 53 min |
| Jul 30, 3:55 PM PDT | Flash Flood Warning | LOX | Ventura | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.